Metrics for multivariate stable distributions

Volume 90 / 2010

John P. Nolan Banach Center Publications 90 (2010), 83-102 MSC: Primary 60E07; Secondary 60E10. DOI: 10.4064/bc90-0-6


Metrics are proposed for the distance between two multivariate stable distributions. The first set of metrics are defined in terms of the closeness of the parameter functions of one dimensional projections of the laws. Convergence in these metrics is equivalent to convergence in distribution and an explicit bound on the uniform closeness of two stable densities is given. Another metric based on the Prokhorov metric between the spectral measures is related to the first metric. Consequences for approximation, simulation and estimation are discussed.


  • John P. NolanDepartment of Mathematics and Statistics
    American University
    Washington, DC 20912-8050, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image